Depersonalization Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
So I'm a single mom of two kids back in beginning of January got the flu I had derealization back when I was bout 18 but now since the flu it came back I'm such a mess about it keep having panic attacks from it and heart rate is rasing alot I feel so bad I'm not myself I'm so depressed I want to be myself again and happy I hate being depressed I want to feel normal again for my kids I love so much I cant even remember really the last time I smiled ontop of that i literally got to force myself to eat my appetite after the flu it's like it's gone I'm always hungry but dont want to eat anything help please I have a appointment with my doctor today I think he is gonna put me on antidepressants but how do I even get my appetite back to I heard antidepressants make me lose weight
 

·
Registered
Joined
·
733 Posts
Most antidepressants do not cause weight loss or decrease in appetite. There can be a short nausea to some of them in the first weeks but it will fade time (like duloxetine). A antidepressant like Fluoxetine can decrease appetite in doses that is much higher than those used in depression (20-40.mg) but in doses like 60-100.mg that is used for OCD or bulimia.

Mirtazapine can cause increase in weight and appetite. It is typically used in depression with insomnia, anxiety and agitation. You can combine mirtazapine with some of the SSRIs (not fluoxetine). A SSRI with a low dose mirtazapine (15.mg) at night is commonly used for depression.

A fever, migraine or a flu can make symptoms of depersonalization/derealisation. The body uses similar mechanisms for immobilization of the nervous system due to sickness as it dose to stress. Best wishes.
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #3 ·
Just got back from the doctors he didnt do much just told me stop drinking caffeine and is sending me to a cardiologist and a psychiatrist no meds yet he wants to see what the other two doctors think he should do so no help today just more appointments and tests coming up :(
 

·
Registered
Joined
·
449 Posts
antidepressants often have the opposite effect . they rather cause weight gain often . even without increasing appetite (even though they also increase appetite too)

some can have also appetite surpressing effects of course and some are neutral . it also depends on the person how he/she responds to the medication
 

·
Registered
Joined
·
733 Posts
Well, he is likely trying to rule out something somatic could be the cause of your problem. But, a psychtrist might also be better if there are some side-effects that is intolerable on one drug or you have to be one some drug combinations. A private practicing doctor might find that to complicated.
 
1 - 5 of 5 Posts
Top